EconPapers    
Economics at your fingertips  
 

Elliptical copulas: applicability and limitations

Gabriel Frahm, Markus Junker and Alexander Szimayer

Statistics & Probability Letters, 2003, vol. 63, issue 3, 275-286

Abstract: We study copulas generated by elliptical distributions. We show that their tail dependence can be simply computed with default routines on Student's t-distribution given Kendall's [tau] and the tail index. The copula family generated by the sub-Gaussian [alpha]-stable distribution is unable to cover the size of tail dependence observed in financial data.

Keywords: Copula; Elliptical; distribution; Kendall's; tau; Students's; t-distribution; Sub-Gaussian; alpha-stable; distribution; Tail; dependence (search for similar items in EconPapers)
Date: 2003
References: View references in EconPapers View complete reference list from CitEc
Citations View citations in EconPapers (21) Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(03)00092-0
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:63:y:2003:i:3:p:275-286

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Series data maintained by Dana Niculescu ().

 
Page updated 2017-09-29
Handle: RePEc:eee:stapro:v:63:y:2003:i:3:p:275-286